Alert archive / Kentucky / Tornado Warnings in 2007

Tornado Warning 4, NWS Jackson, KY

April 3, 2007Whitley County, Kentucky

NWS Jackson, KY issued this tornado warning at Apr 3, 2007, 9:26 PM EDT for Whitley County, Kentucky. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2007, 9:26 PM EDT (01:26 UTC)
Expired
Apr 3, 2007, 10:05 PM EDT
In force
39 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

County Whitley County, KY

The radar

The Knoxville radar (KMRX), 103 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 9:30 PM EDTTSTM WND DMG3 S Corbin, KYA LOT OF TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 6:05 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1678 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1678 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1714 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.5
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KJKL 040125
TORJKL
KYC235-040215-
/O.NEW.KJKL.TO.W.0004.070404T0126Z-070404T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
926 PM EDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* TORNADO WARNING FOR...
  WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF WILLIAMSBURG...

* UNTIL 1015 PM EDT

* AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CUMBERLAND
  FALLS S.P....OR ABOUT 10 MILES NORTHEAST OF WHITLEY CITY...MOVING
  EAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  REDBIRD BY 935 PM EDT...
  CLIO...GOLDBUG...WALDEN AND LIBERTY BY 940 PM EDT...
  WOFFORD AND FABER BY 945 PM EDT...
  ROCKHOLDS...SUTTONS MILL AND YADEN BY 950 PM EDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR EASTERN KENTUCKY.

LAT...LON 3676 8433 3680 8436 3683 8433 3684 8435
      3685 8433 3689 8433 3690 8430 3693 8409
      3686 8407 3681 8401 3665 8395 3663 8428

$$

GREIF
1 follow-up statement
000 
WWUS53 KJKL 040205
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1004 PM EDT TUE APR 3 2007

KYC235-040214-
/O.CAN.KJKL.TO.W.0004.000000T0000Z-070404T0215Z/
WHITLEY KY-
1004 PM EDT TUE APR 3 2007

...THE TORNADO WARNING FOR WHITLEY COUNTY IS CANCELLED...

THE STRONGEST STORMS HAVE MOVED OUT OF THE WARNING AREA. LIGHTNING 
AND THUNDER WILL CONTINUE UNTIL 10:30 PM EDT. A SEVERE THUNDERSTORM 
WATCH REMAINS IN EFFECT UNTIL 100 AM EDT WEDNESDAY MORNING FOR 
EASTERN KENTUCKY.

LAT...LON 3676 8433 3680 8436 3683 8433 3684 8435
      3685 8433 3689 8433 3690 8430 3693 8409
      3686 8407 3681 8401 3665 8395 3663 8428

$$

JACOBSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Apr 3, 7:35 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 3, 7:35 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
735 PM EDT TUE APR 3 2007

.SHORT TERM.../TONIGHT THROUGH FRIDAY/
THE MODELS ARE IN GOOD AGREEMENT AND INITIALED WELL. AT 5 PM...A LOW
WAS LOCATED OVER LAKE MICHIGAN WITH A COLD FRONT EXTENDING ACROSS
CENTRAL ILLINOIS TO SOUTH CENTRAL MISSOURI. A SQUALL LING EXTENDED
FROM NEAR MUNCIE INDIANA TO SOUTHEASTERN INDIANA TO SOUTHEASTERN
MISSOURI. THIS IS A VERY SIGNIFICANT SQUALL LINE WITH LITERALLY
HUNDREDS OF LIGHTNING STRIKES BEING REPORTED. ALL OF THE INGREDIENTS
FOR SEVERE WEATHER WILL BE IN PLACE OVER EASTERN KENTUCKY EXCEPT LOW
LEVEL MOISTURE. THE 18 GMT NAM MODEL RUN CAME IN AND IS NOT QUITE AS
UNSTABLE AS THE 12 GMT RUN. THE 18 GMT RUN HAD A MID LEVEL CAP THAT
HAD DEVELOPED AND AS SUCH...THE INSTABILITY IS NOT AS SIGNIFICANT AS
THE 12 GMT RUN. I AM ALWAYS A BIT SKEPTICAL OF THE OFF TIME RUNS...SO
WE WILL HAVE TO WAIT AND SEE HOW THE SYSTEMS HOLDS TOGETHER AS IT
MOVES INTO EASTERN KENTUCKY.

USING EXTRAPOLATION...THE SQUALL LINE WILL BE MOVING INTO EASTERN
KENTUCKY BETWEEN 9 TO 10 PM THIS EVENING. SOME ISOLATED THUNDERSTORMS
MAY FORM OUT AHEAD OF THE SQUALL LINE BEFORE THIS TIME. IF THEY
DO...THESE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR SEVERE HAIL TO
DEVELOP DUE TO THE FAVORABLE WIND SHEAR PROFILE AND FREEZING LEVEL.
THE COLD FRONT WILL BE MOVING INTO EASTERN KENTUCKY BETWEEN 1 TO 2 AM
THIS MORNING AND WILL MOVE TO EAST OF PIKE COUNTY BY 8 AM THIS
MORNING. THE WEATHER BETWEEN THE SQUALL LINE AND THE FRONT WILL BE
MOSTLY SHOWERS...HOWEVER THERE MAY BE SOME ISOLATED THUNDERSTORMS
ASSOCIATED WITH THE FRONTAL PASSAGE.

THIS IS A VERY STRONG COLD FRONT THAT IS MOVING THROUGH THE AREA AND
THERE WILL BE VERY COLD AIR MOVING IN BEHIND THE SYSTEM. THERE WILL
BE SOME FREEZING TEMPERATURES TEMPERATURE BOTH WEDNESDAY AND THURSDAY
MORNINGS. THE TEMPERATURE FORECASTS WERE MOSTLY A BLEND OF THE ETA
AND GFS MOS.

.LONG TERM.../FRIDAY NIGHT THROUGH TUESDAY/
THE MODELS ARE IN PRETTY GOOD AGREEMENT...HOWEVER THE ECMWF IS
QUICKER TO MOVE THE PATTERN TO BE MORE ZONAL EARLY NEXT WEEK. THE NAM
KEEPS A STRONG UPPER TROUGH TO THE EAST AND AS SUCH THERE WILL BE DRY
NORTHWESTERLY FLOW PREDOMINATING OVER THE AREA. ALL THE SHORT WAVES
IN THE EXTENDED PERIOD WILL PASS MOSTLY TO THE NORTHEAST OF THE
FORECAST AREA AND THE PRECIPITATION WILL BE LIMITED TO WEST
VIRGINIA. STAYED PRETTY CLOSE TO THE EXTENDED GFS MOS FOR THE
TEMPERATURE FORECASTS. FREEZING TEMPERATURES WILL CONTINUES THROUGH
MONDAY MORNING.

&&

.AVIATION.../00Z TO 24Z/...UPDATED

MAIN AVIATION CONCERNS WILL...OF COURSE...BE THE IMMEDIATE CONCERN OF
SEVERE WEATHER RACING THROUGH THE TAF SITES OVER THE NEXT 2 TO 4
HOURS. FOLLOWING THAT...WILL BE DEALING WITH THE COLD POOL RAINS AND
MVFR TO VFR VIS AND CIGS. VRF CONDITIONS PREVAIL FROM 10Z ON THROUGH
THE REMAINDER OF THE TAF PERIOD. EXPECT NEAR SVR TO SVR WIND
GUSTS...MAINLY FROM THE NORTH... AT THE SITES WITH THE LEADING EDGE
OF THE STORMS. MODERATELY STRONG SOUTHWEST WINDS FOLLOW THE INITIAL
SQUALL LINE BEFORE SWITCHING MORE TO THE NORTHWEST FOLLOWING THE COLD
FRONT IN THE HOURS AFTER MIDNIGHT. THE NORTHWEST WINDS THEN SETTLE
DOWN BEFORE BECOMING SOMEWHAT GUSTY AGAIN DURING THE DAY WEDNESDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JJ
LONG TERM....JJ
AVIATION...GREIF
Hazardous weather outlook, Apr 3, 6:20 PM EDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
620 PM EDT TUE APR 3 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-050130-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
620 PM EDT TUE APR 3 2007

...SEVERE THUNDERSTORM WATCH 115 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A STRONG
COLD FRONT APPROACHES THE AREA FROM THE WEST. THE PRIMARY THREAT WITH
THESE STORMS WILL BE DAMAGING WINDS. A FEW OF THE STRONGER STORMS
COULD ALSO PRODUCE LARGE HAIL. THE MOST LIKELY TIME FOR SEVERE
WEATHER WILL BE FROM 8 PM IN THE NORTHWEST PORTION OF THE AREA THEN
PROGRESSING SOUTHEAST DURING THE LATE EVENING REACHING FAR EAST
KENTUCKY TOWARDS MIDNIGHT EDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TEMPERATURES WILL FALL TO NEAR OR JUST BELOW FREEZING ON THURSDAY
MORNING...WITH FROST A LIKELIHOOD. THERE IS A GOOD CHANCE OF HARD
FREEZE EACH MORNING FROM FRIDAY THROUGH MONDAY. CURRENTLY...THERE IS
STILL SOME UNCERTAINTY IN THE SPECIFICS OF THIS FORECAST...AS THE
EXTENT TO WHICH THE TEMPERATURES WILL FALL AT NIGHT DEPENDS ON THE
AMOUNT OF CLOUD COVER OVER THE AREA. HOWEVER...THE PROBABILITY OF A
FREEZE ON ONE OR PERHAPS ALL OF THESE MORNINGS IS RELATIVELY HIGH.
IN GENERAL...THE VALLEY LOCATIONS WILL BE MOST PRONE TO LOW
TEMPERATURES FALLING WELL INTO THE 20S ON FRIDAY THROUGH MONDAY
MORNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE IN
JACKSON KY WITH REPORTS OF SEVERE WEATHER.

AR/GREIF

In the hours before

Local storm report, Apr 3, 8:42 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
842 PM EDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     MOUNT STERLING          38.06N 83.95W
04/03/2007                   MONTGOMERY         KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTYWIDE.

&&

WJM
Local storm report, Apr 3, 8:59 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
859 PM EDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     TSTM WND DMG     SOMERSET                37.08N 84.61W
04/03/2007                   PULASKI            KY   TRAINED SPOTTER

            MULTIPLE TREES DOWN EST 60-70 MPH

&&

WJM
Special weather statement, Apr 3, 8:59 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
859 PM EDT TUE APR 3 2007

KYZ086-040145-
KNOX-
859 PM EDT TUE APR 3 2007

...A STRONG THUNDERSTORM TO AFFECT EASTERN KNOX COUNTY THROUGH 945 PM
EDT TUESDAY EVENING...

AT 859 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BOONE
HEIGHTS...MOVING EAST AT 30 MPH.

THIS STORM WILL BE NEAR WALKER AROUND 905 PM EDT...SALT GUM AROUND
910 PM EDT AND EROSE AROUND 915 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR EASTERN KENTUCKY.

GREIF
Special weather statement, Apr 3, 9:02 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
902 PM EDT TUE APR 3 2007

KYZ104-040145-
ELLIOTT-
902 PM EDT TUE APR 3 2007

...A STRONG THUNDERSTORM TO AFFECT ELLIOTT COUNTY THROUGH 945 PM EDT
TUESDAY EVENING...

AT 902 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LYTTEN...
MOVING EAST AT 15 MPH.

THIS STORM WILL BE NEAR ISONVILLE AROUND 910 PM EDT...BRUIN AROUND
920 PM EDT AND CULVER AROUND 925 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR EASTERN KENTUCKY.

GREIF
Local storm report, Apr 3, 9:10 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
910 PM EDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     HAIL             EUBANK                  37.28N 84.65W
04/03/2007  E0.25 INCH       PULASKI            KY   LAW ENFORCEMENT

            QUARTER SIZE HAIL

&&

WJM
Local storm report, Apr 3, 9:18 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
918 PM EDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     HAIL             4 NNW MONTICELLO        36.90N 84.86W
04/03/2007  E1.00 INCH       WAYNE              KY   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED BY TRAINED SPOTTER.

&&

ARICHEY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:08 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson52 min
Apr 3, 8:30 PM EDTSevere Thunderstorm WarningJKLMenifee36 min
Apr 3, 8:32 PM EDTSevere Thunderstorm WarningJKLPowell28 min
Apr 3, 8:44 PM EDTSevere Thunderstorm WarningJKLLee, Wolfe46 min
Apr 3, 8:47 PM EDTTornado WarningJKLPulaski43 min
Apr 3, 8:49 PM EDTSevere Thunderstorm WarningJKLWayne41 min
Apr 3, 8:50 PM EDTSevere Thunderstorm WarningJKLLaurel40 min
Apr 3, 8:52 PM EDTSevere Thunderstorm WarningJKLMorgan38 min
Apr 3, 8:54 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski66 min
Apr 3, 8:57 PM EDTSevere Thunderstorm WarningJKLJackson, Owsley, Rockcastle48 min
Apr 3, 9:04 PM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin56 min
Apr 3, 9:09 PM EDTSevere Thunderstorm WarningJKLClay51 min
Apr 3, 9:15 PM EDTFlash Flood WarningJKLWayne2 hr
Apr 3, 9:16 PM EDTSevere Thunderstorm WarningJKLKnox, Whitley59 min
Apr 3, 9:23 PM EDTTornado WarningJKLLaurel34 min
Apr 3, 9:30 PM EDTTornado WarningJKLClay36 min
Apr 3, 9:34 PM EDTSevere Thunderstorm WarningJKLLeslie, Perry56 min
Apr 3, 9:47 PM EDTSevere Thunderstorm WarningJKLBell28 min
Apr 3, 9:52 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Leslie38 min
Apr 3, 10:07 PM EDTSevere Thunderstorm WarningJKLHarlan38 min
Apr 3, 10:12 PM EDTSevere Thunderstorm WarningJKLLetcher54 min
Apr 4, 4:25 AM EDTFreeze WarningJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more30 hr

Nearby

Tornado Warnings in Kentucky, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.